I have been taking Effexor now for two months. I have just increased to 150 mg a day. This drug is amazing! I started on it for perimenopausal symptoms like insomnia and Mood swings. I feel great now! I hardly ever cry now, and sleep pretty well. (Took about a month for that to get better). My main concern is the weight gain. I have probably gained 10 to 15 pounds just in the last two months. I feel like I don't get full... I eat more than I should, and I have no energy for exercise. Is there anything that I can do or take to offset the weight gain? Will my higher dose help with energy level or just make it worse ? Has anyone else experienced this?
Effexor does make most people put on weight. I did put on masses when I was on it. I have read on different sites how a lot of people on this drug do gain weight. I was on it for depression and anxiety, and took it for 9 years. Apart from the usual advise about eating sensibly, not much we can do about the weight gain. Yes I think it makes us eat more, and slows down our metabolism. It is really common. Just try and eat well, and avoid junk food.
I am glad it has helped you. I was on 150mg a day, and weight increase was the same. Never got rid of it whilst taking Effexor. I have seen that some people do not gain weight, or even lose it, so we are all different.
I withdrew from this drug over 10 months, as it is so difficult to withdraw from without bad withdrawals. So take care when you come off it.
I lost the 3 stone I gained on Effexor within 3 months of stopping it.
Don't worry about the weight if you are feeling so much better whilst taking it.
I lost all the weight when I stopped
I was on effexor XR for about 12 years. It stopped worKing - and going off it was the hardest thing I ever did. The withdrawals we horrible and lasted forever.I would Never go back on it again. I've been on genetic Zoloft the past 3ish years -i had to bump from 50mg to 100 mg last October but it had no side effects and no weight gain. I love it panic attacks and anxiety have been under control unless I get migraines then I'm a mess.
Weight gain is a side effect of Effexor. You seem to have gained quite a lot. This effect on your hunger may fade as you get more used to the drug. I'm glad it has relieved many other symptoms for you. No one can tell how your body will react on the higher dose, but it's likely to increase the drug's effects for a short while, then level off to a much lower level of side effects. I had a low amount of weight gain with Effexor. Slow, but gradual. I'm afraid you must rely on the usual exercise and reduced eating to lose the weight. On rare occasion a Dr. may prescribe something to help with weight loss.
Most of what I've read and been told is that this medication very rarely causes weight gain and more likely weight loss. That's also what two physicians have told me. I've read a lot on here where people are saying the opposite. Now I'm a little worried. I took it myself about 10 years ago and I didn't gain weight but, kinda burned out on it and moved on to a new med but, it worked so well in the beginning we were thinking of giving it another try since its been a long time. However, I sure don't want to gain weight :/
My family physican put me on it for anger issues she said it would not make me gain weight I started 75 mg in April by may she upped it to 150 mg by the 3rd month of taking it I gained 15 pounds and it's all in my stomach and arms those areas have never been an issue for me .. the sweating was awful to the point of wanting to pass out , I want to sleep all day then can't sleep at night and my feet swelled up . I have epilepsy so when I went to my appointment to see my neurologist he said absolutely this drug causes weight gain . I am off of it now for a little over a month but no weight loss that I can tell and I'm walking 4 miles a day cut out pop, bread and all sweets .. hope it starts to melt off soon
I was on Effexor and lost weight but i cannot contribute it to the drug itself. I was at the time told i was going to die from copd and had one year left. I had three children to raise and a husband that went on cheating binge with 3 women during this time once he heard i would die... this was in 2002... now it is 2021... covid-19 is around... my husband is not... during that time back then i did lose about 60 lbs but i really dont think from Effexor... it was stress thinking I was going to die... and my kids would have no where to go. What mother could handle that!? Use Effexor for what it was made for... it works well but hard to withdrawal... and oh, don't always listen to Drs about your demise!
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.